Do Botox Dysport cause muscle sagging or atrophy long term?
I can see why you and other readers might be concerned that Botox Dysport cause muscle sagging or atrophy in the long term. More on Botox questions.
Basically the answer is no……..because using Botox/Dysport correctly in the face, isn’t permanent. If you stop using relaxers like Botox, the muscle will get more active and get larger again. Kinda like going to the gym. You can affect the size of your muscles in your body by how hard you are working them.
Also the temporary muscle relaxers like Botox/Dysport/Xeomin and others in Europe, are injected into certain muscles usually because they are TOO active. In other words, you want that muscle to shrink a little.
One thing to watch out for is that in some women/men, too much relaxation with Botox of the muscle around the eyes – the orbicularis oculi – can aggravate a tendency to puffiness in the under eye area. It doesn’t happen often, but if you are person who needs that muscle to be active to prevent puffiness under the eyes and at the top of the cheek, relaxing the crow’s feet with Botox/Dysport may not be your best option.
Hope this helps on your question of whether Botox Dysport cause muscle sagging in the long term, Dr Irwin